Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2000, 2:35 PM CDT for Marinette County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 13, 2000, 2:35 PM CDT (19:35 UTC)
- Expired
- Jul 13, 2000, 3:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marinette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:45 PM CDT | Hail 0.75 | Marinette, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 131936 SVRGRB WIC075-132000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARINETTE COUNTY IN WISCONSIN * UNTIL 300 PM CDT * AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER AND STRONG WINDS. THE STORM WAS NEAR PORTERFIELD. THAT PLACES THE STORM 10 MILES NORTHWEST OF MARINETTE. THE STORM WAS MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... MARINETTE BY 245 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. JKL/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:30 AM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Jul 13, 4:30 AM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT THU JUL 13 2000 CHANCE OF SHOWERS/THUNDERSTORMS IS THE MAIN CONCERN FOR THE EARLY PERIODS. MODELS CONTINUE TO SHOW SAME PATTERN DEVELOPING WITH RIDGE BUILDING INTO THE PLAINS WHILE TROF DEEPENS OVER THE EASTERN GREAT LAKES. WATER VAPOR IMAGERY SHOWS STRONG VORT OVER WESTERN ONTARIO...DROPPING TO THE SOUTHEAST. A SECOND VORT IS SEEN OVER WEST CENTRAL MN. BOTH OF THESE FEATURES PRODUCING SCATTERED CONVECTIVE ACTIVITY ATTM. OVER THE CWA... PESKY SHOWER/TSTM OVER CENTRAL WI THIS EVENING...FINALLY GAVE UP. LOW CLOUDS AND FOG SEEN EXPANDING OVER THE AREA...ESPECIALLY NORTH- CENTRAL AND CENTRAL WI. FOR CONTINUITY WILL FOLLOW ETA FOR GUIDANCE ON THIS PACKAGE. SHOWER AND THUNDERSTORM FOCUS WILL BE DEVELOPING COLD FRONT CURRENTLY SEEN AS SURFACE TROF OVER NORTHWEST MN. THIS FRONT TO PASS THROUGH EASTERN WI THIS EVENING. GOOD WAA ADVECTION AT 850MB AND INCREASINGLY UNSTABLE ATMOSPHERE FAVORABLE FOR CONVECTIVE ACTIVITY THIS AFTERNOON. 850 TEMPS AROUND 18C SUGGEST HIGH TEMPS IN THE MIDDLE 80S. HAVE TAPERED DOWN A FEW DEGREES IN AREAS WITH FOG. MID 80S WILL REALIZE CONVECTIVE TEMPERATURE. WITH LAPSE RATES NEAR 8 BETWEEN 850 AND 700MB...CAPES/LI'S OF 1000/-2 TO -4 RESPECTIVELY...AND 70KT H3 SPEED MAX EXPECTED TO MOVE OVER AREA LATER TODAY HAVE TO MAINTAIN CHANCE POPS EVEN WITH LACK OF DEEP MOISTURE. ETA CONTINUES TO SHOW STRONG SURFACE MOISTURE CONVERGENCE WITH DEVELOPING FRONT OVER EASTERN ZONES WITH SPC HIGHLIGHTING THE AREA IN A SLIGHT RISK. HAVE BUMPED UP POPS A BIT AND EXTENDED THEM INTO THE EVENING OVER THE EASTERN ZONES. ON FRIDAY NW FLOW GETS ESTABLISHED WITH CAA BEGINNING. WILL SEE FEW DAYS OF UNSEASONABLY COOL BUT PLEASANT WEATHER. WITH TROF DEEPENING TO OUR EAST AND MODELS HINTING AT CYCLONIC FLOW OVER EASTERN WI CAN NOT RULE OUT CHANCE OF PCPN ON FRI EITHER. NGM IS HINTING AT THIS SCENARIO...BUT WILL KEEP THINGS DRY FOR NOW. COORDINATED WITH MQT. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 2 hours 35 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-131900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUL 13 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. INCREASING INSTABILITY IN THE LOWER ATMOSPHERE AND THE APPROACH OF A SURFACE TROUGH FROM THE WEST WILL TRIGGER THE SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS IS OVER CENTRAL AND EASTERN WISCONSIN. THE PRIMARY THREAT WITH THESE STORMS IS LARGE HAIL...ALTHOUGH SOME WIND DAMAGE IS ALSO POSSIBLE. DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THUNDERSTORMS... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHOTRT-TERM FORECAST ONCE THUNDERSTORMS BEGIN TO DEVELOP. MG WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 13, 12:00 PM CDT, 2 hours 35 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-131900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUL 13 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. INCREASING INSTABILITY IN THE LOWER ATMOSPHERE AND THE APPROACH OF A SURFACE TROUGH FROM THE WEST WILL TRIGGER THE SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS IS OVER CENTRAL AND EASTERN WISCONSIN. THE PRIMARY THREAT WITH THESE STORMS IS LARGE HAIL...ALTHOUGH SOME WIND DAMAGE IS ALSO POSSIBLE. DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THUNDERSTORMS... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST ONCE THUNDERSTORMS BEGIN TO DEVELOP. MG WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:57 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 63 min |
| Jul 13, 3:17 PM CDT | Severe Thunderstorm Warning | GRB | Door | 28 min |
| Jul 13, 3:35 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 40 min |
| Jul 13, 3:40 PM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Jul 13, 3:43 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 32 min |
| Jul 13, 3:50 PM CDT | Tornado Warning | GRB | Door | 25 min |
| Jul 13, 4:12 PM CDT | Tornado Warning | GRB | Door, Kewaunee | 43 min |
| Jul 13, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 53 min |
| Jul 13, 6:10 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.